A close discrete analog of the classical Brunn-Minkowksi inequality that holds for finite subsets of the integer lattice is obtained. This is applied to obtain strong new lower bounds for the cardinality of the sum of two finite sets, one of which has full dimension, and, in fact, a method for computing the exact lower bound in this situation, given the dimension of the lattice and the cardinalities of the two sets. These bounds in turn imply corresponding new bounds for the lattice point enumerator of the Minkowski sum of two convex lattice polytopes. A Rogers-Shephard type inequality for the lattice point enumerator in the plane is also proved.
Transactions of the American Mathematical Society
Required Publisher's Statement
First published in The Transactions of the American Mathematical Society in Volume 353, Number 10, 2001, published by the American Mathematical Society
Gardner, Richard J. and Gronchi, P., "A Brunn-Minkowski Inequality for the Integer Lattice" (2001). Mathematics. Paper 27.